Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Lake Charles, LA

July 26, 2006Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jul 26, 2006, 9:52 AM CDT for Beauregard Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2006, 9:52 AM CDT (14:52 UTC)
Expired
Jul 26, 2006, 12:00 PM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Beauregard Parish, LA

The radar

The Lake Charles radar (KLCH), 50 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 10:30 AM CDTFLASH FLOODRagley, LAEMERGENCY MANAGER REPORTED 5 INCHES OF WATER COVERING HIGHWAY 171 NEAR RAGLEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 261455
FFWLCH
LAC011-261700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
952 AM CDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA

* UNTIL 1200 PM CDT

* AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM      
  FIELDS TO DEQUINCY TO LAKE CHARLES...MOVING NORTHEAST AT 20 
  MPH.  ADDITIONAL SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
  AND MOVE INTO THE REGION.  TWO TO FOUR INCHES OF RAIN HAS FALLEN
  ALREADY TODAY...AND AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS
  POSSIBLE THIS MORNING.

* THIS STORM WILL BE NEAR...
  FIELDS BY 950 AM CDT
  ORETTA BY 955 AM CDT
  SINGER...RAGLEY BY 1010 AM CDT
  MERRYVILLE...LONGVILLE BY 1015 AM CDT
  DE RIDDER BY 1035 AM CDT
  DRY CREEK...BUNDICK LAKE BY 1040 AM CDT

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...BAYOUS AND
CREEKS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD THE AREA QUICKLY.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3042 9370 3042 9352 3052 9350 3052 9336
      3043 9335 3043 9315 3062 9314 3064 9301
      3087 9298 3087 9353

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:27 AM CDT, 25 minutes earlier.

Area forecast discussion, Jul 26, 9:27 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
927 AM CDT WED JUL 26 2006

.DISCUSSION...BUSY MORNING TO SAY THE LEAST. BASED ON AREAL
COVERAGE OF RAINFALL TO THIS POINT...CURRENT RADAR/SATELLITE
TRENDS...AND LATEST AVAILABLE GUIDANCE...HAVE DECIDED TO EXPAND
THE FLOOD WATCH TO INCLUDE ALL EASTERN TEXAS COUNTIES AND TIER
OF LOUISIANA PARISHES ALONG THE SABINE RIVER.

&&

.PREV DISCUSSION... (ISSUED 452 AM CDT WED JUL 26 2006)

..POTENTIAL FOR HEAVY RAINFALL TODAY AS DEEP TROPICAL MOISTURE
PUSHES INTO THE REGION...

DISCUSSION...
A 1009 MB SURFACE LOW WAS LOCATED THIS EARLY MORNING INLAND ALONG
THE MIDDLE TEXAS COAST...NORTH OF CORPUS CHRISTI MOVING SLOWLY TO
THE NORTH. DEEP TROPICAL MOISTURE WAS SEEN ON THE WATER VAPOR FROM
THE SOUTHWEST LOUISIANA COAST TO OFF OF THE NORTHEAST PORTIONS OF
OLD MEXICO. LATEST MOISTURE ANALYSIS SHOWED PRECIPITABLE WATER
VALUES OVER 2.2 INCHES FROM KLCH TO KCRP AND MEAN RH VALUES OVER
85 PERCENT. RADAR SHOWS SHOWERS AND THUNDERSTORMS FILLING OVER THE
WESTERN PORTIONS OF THE FORECAST AREA.

TROPICAL DISTURBANCE ALONG THE MIDDLE TEXAS COAST IS EXPECTED TO
MOVE NORTH TODAY TO WEST OF HOUSTON THEN FURTHER NORTH INTO
NORTHEAST TEXAS BY THURSDAY. THIS WILL KEEP THE FORECAST AREA
UNDER A DEEP SOUTHERLY FLOW (30 TO 40 KNOTS AT 85H) BRINGING IN
TROPICAL MOISTURE ACROSS THE FORECAST AREA...ESPECIALLY OVER THE
WESTERN PORTIONS. PWAT VALUES OVER SOUTHWEST LOUISIANA AND
SOUTHEAST TEXAS ARE PROGGED TO RANGE FROM 2.2 TO 2.5 INCHES WHICH
IS FROM 135 TO 150 PERCENT OF NORM. ALSO MEAN RH VALUES ARE
PROGGED TO BE OVER 85 TO 90 PERCENT...MEANING THE ACTIVITY THAT
DEVELOPS WILL BE HIGHLY EFFICIENT PRECIP PRODUCERS. GOOD LOW LEVEL
CONVERGENCE AND UPPER LEVEL DIVERGENCE IS ALSO NOTED OVER THE
AREA.

ALL THIS POINTS TO THE POTENTIAL OF HEAVY RAINS. 2 TO 3 INCHES OF
RAINFALL OVER SOUTHEAST TEXAS WITH LOCALLY 5+ INCHES SEEMS POSSIBLE.
WITH FLASH FLOOD GUIDANCE FOR JEFFERSON COUNTY AT 1 1/2 INCHES FOR
1 TO 3 HOURS AND A LITTLE LESS THAN 2 1/2 INCHES FOR 6 HOURS WILL
KEEP FLOOD WATCH GOING FOR SOUTHEAST TEXAS THROUGH THIS AFTERNOON.
THE REMAINDER OF THE FORECAST AREA MAY SEE 1 TO 2 INCHES WITH
LOCALLY HIGHER AMOUNTS.

AS SYSTEM MOVES TO THE NORTH ON THURSDAY...MOISTURE VALUES WILL
DECREASE ESPECIALLY TO THE EAST. THEREFORE RAIN CHANCES WILL ALSO
DECREASE TO THE SCATTERED RANGE.

REMAINDER OF THE FORECAST LOOKS LIKE MORE TYPICAL WEATHER. RIDGE
WILL BUILD IN FROM THE EAST WITH DAILY CHANCES OF MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND INTO EARLY NEXT WEEK.

AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. IFR
VISIBILITIES WILL BE POSSIBLE NEAR THE STRONGER THUNDERSTORMS DUE
TO HEAVY RAINFALL. GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE STORMS.

MARINE...
SURFACE LOW INLAND ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH
AND FURTHER INLAND TO NORTHEAST TEXAS BY THURSDAY. DECENT SOUTHERLY
FLOW AROUND THIS SYSTEM WILL BRING SMALL CRAFT CONDITIONS WEST OF
INTRACOASTAL CITY WITH WINDS AROUND 20 WITH HIGHER GUSTS AND SEAS
UP TO 7 FEET. THE SOUTHERLY WINDS WILL ALSO PUMP UP PLENTY OF
TROPICAL MOISTURE FOR NUMEROUS SHOWERS AND THUNDERSTORMS.

TIDE GAUGES AT SABINE PASS AND CALCASIEU PASS ARE RUNNING BETWEEN
1/4 AND 1/2 FOOT ABOVE NORMAL. GFS GUIDANCE SHOWS TIDES WILL BE
ABOUT 1/2 TO 3/4 OF A FOOT ABOVE PREDICTED TIDES AT HIGH TIDE TIME
THIS EARLY AFTERNOON. WITH PREDICTED TIDE LEVELS OF 1.4 TO 1.7
FEET WOULD NOT EXPECT ANY PROBLEMS.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     BEAUREGARD...CALCASIEU...CAMERON...AND VERNON.

TX...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

GM...SMALL CRAFT ADVISORY UNTIL 11 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&

13
Hazardous weather outlook, Jul 26, 5:15 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CDT WED JUL 26 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-271100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH
INTO EASTERN TEXAS. THIS SYSTEM WILL BRING DEEP TROPICAL MOISTURE
AND THE POSSIBILITY OF HEAVY RAINFALL. 1 TO 3 INCHES OF RAIN WILL
BE POSSIBLE WITH LOCALLY 5 OR MORE INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A MORE TYPICAL SUMMER TIME WEATHER PATTERN IS EXPECTED WITH THE
DAILY CHANCE OF SCATTERED AFTERNOON THUNDERSTORMS. NO HAZARDOUS
WEATHER IS EXPECTED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE NOT EXPECTED TO BE ACTIVATED.

RUA

In the hours before

Special weather statement, Jul 26, 5:45 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CDT WED JUL 26 2006

LAZ027>033-041>045-051>055-TXZ180>182-261800-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON
545 AM CDT WED JUL 26 2006

...POTENTIAL FOR HEAVY RAINFALL TODAY...

A LOW PRESSURE SYSTEM ALONG THE MIDDLE TEXAS COAST WILL MOVE NORTH
TODAY. THIS SYSTEM WILL PUSH DEEP TROPICAL MOISTURE INTO THE
REGION...AND HELP KICK-OFF NUMEROUS SHOWERS AND THUNDERSTORMS
THROUGH THE AFTERNOON. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE WITH
ISOLATED AMOUNTS OF 4 OR MORE INCHES. THESE RAINFALL AMOUNTS MAY
CAUSE PONDING OF WATER AND SOME MINOR FLOODING OF
STREETS...UNDER-PASSES...AND POOR DRAINAGE AREAS.

ALSO...THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS.

CONDITIONS ARE EXPECTED TO IMPROVE ON THURSDAY AS THE LOW PRESSURE
SYSTEM WEAKENS AS IT MOVES THROUGH NORTHEAST TEXAS.

RUA
Local storm report, Jul 26, 6:48 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
648 AM CDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     TORNADO          2 NW GUEYDAN            30.05N 92.53W
07/26/2006                   VERMILION          LA   LAW ENFORCEMENT

            VERMILION PARISH SHERIFF DEPARTMENT REPORTED CITIZEN
            NORTH OF WRIGHT WITNESSED TORNADO PASSING TO THE
            NORTHWEST.

&&

SHAMBURGER
Local storm report, Jul 26, 8:06 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
806 AM CDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     MARINE TSTM WIND 1 S SEA RIM STATE PARK  29.67N 94.05W
07/26/2006  M56.00 MPH       GMZ450             TX   BUOY

            REPORTED BY BUOY SRST2 AT 1103Z. SUSTAINED WIND OF 29
            KNOTS GUSTING TO 49 KNOTS.

&&

SHAMBURGER
Local storm report, Jul 26, 9:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
924 AM CDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     MARINE TSTM WIND 10 SE JOHNSON BAYOU     29.67N 93.54W
07/26/2006  M0.00 MPH        GMZ450             LA   PUBLIC

            OIL RIG OPERATOR REPORTED ESTIMATED WINDS OF 50 MPH.
            REPORTED BY WEST CAMERON 44.

&&

FNAVEJAR
Local storm report, Jul 26, 9:30 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
930 AM CDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     MARINE TSTM WIND 10 SE JOHNSON BAYOU     29.67N 93.54W
07/26/2006  E50.00 MPH       GMZ450             LA   PUBLIC

            OIL RIG OPERATOR REPORTED ESTIMATED WINDS OF 50 MPH.
            REPORTED BY WEST CAMERON 44.

&&

FNAVEJAR
Local storm report, Jul 26, 9:38 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
938 AM CDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     MARINE TSTM WIND 34 S JOHNSON BAYOU      29.28N 93.66W
07/26/2006  E50 MPH          GMZ470             LA   PUBLIC

            OIL RIG OPERATOR REPORTED ESTIMATED WINDS OF 50 MPH.
            REPORTED BY WEST CAMERON 294.

&&

FNAVEJAR

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:22 PM CDTFlood WatchLCHBeauregard, Vernon36 hr
Jul 26, 5:31 AM CDTTornado WarningLCHCameron, Vermilion29 min
Jul 26, 8:30 AM CDTSevere Thunderstorm WarningLCHCameron60 min
Jul 26, 9:09 AM CDTSpecial Marine WarningLCH36 min
Jul 26, 9:18 AM CDTFlash Flood WarningLCHCalcasieu3 hr
Jul 26, 11:18 AM CDTSpecial Marine WarningLCH57 min
Jul 26, 2:34 PM CDTSpecial Marine WarningLCH26 min
Jul 26, 5:48 PM CDTSpecial Marine WarningLCH57 min
Jul 26, 6:05 PM CDTFlash Flood WarningLCHCalcasieu3 hr

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.